- Volume 26 Issue 3_4
A FIFTH ORDER NUMERICAL METHOD FOR SINGULAR PERTURBATION PROBLEMS
- Chakravarthy, P. Pramod (Department of Mathematics, Visvesvaraya National Institute of Technology) ;
- Phaneendra, K. (Department of Mathematics, Kakatiya Institute of Technology & Science) ;
- Reddy, Y.N. (Department of Mathematics, National Institute of Technology)
- Published : 2008.05.31
In this paper, a fifth order numerical method is presented for solving singularly perturbed two point boundary value problems with a boundary layer at one end point. The two point boundary value problem is transformed into general first order ordinary differential equation system. A discrete approximation of a fifth order compact difference scheme is presented for the first order system. An asymptotically equivalent first order equation of the original singularly perturbed two point boundary value problem is obtained from the theory of singular perturbations. It is used in the fifth order compact difference scheme to get a two term recurrence relation and is solved. Several linear and non-linear singular perturbation problems have been solved and the numerical results are presented to support the theory. It is observed that the present method approximates the exact solution very well.